Logistic models with regime switching: permanence and ergodicity. (English) Zbl 1357.92064

Summary: Focusing on stochastic dynamics involving continuous states as well as discrete events, this paper investigates stochastic logistic model with regime switching and obtains sufficient conditions for stochastic permanence, which are much weaker than the existing results in the literature. Furthermore, under the conditions of stochastic permanence, the existence and uniqueness of stationary distribution is proved. An interesting fact is: The regime switching can suppress the non-permanence. A couple of examples and numerical simulations are given to illustrate our results.


92D25 Population dynamics (general)
60J20 Applications of Markov chains and discrete-time Markov processes on general state spaces (social mobility, learning theory, industrial processes, etc.)
Full Text: DOI


[1] Du, N. H.; Kon, R.; Sato, K.; Takeuchi, Y., Dynamical behavior of Lotka-Volterra competition systems: non-autonomous bistable case and the effect of telegraph noise, J. Comput. Appl. Math., 170, 399-422 (2004) · Zbl 1089.34047
[2] Gard, T. C., Persistence in stochastic food web models, Bull. Math. Biol., 46, 357-370 (1984) · Zbl 0533.92028
[3] Gard, T. C., Introduction to Stochastic Differential Equations (1998), Marcel Dekker: Marcel Dekker New York
[4] Il’in, A. M.; Khasminskii, R. Z.; Yin, G., Asymptotic expansions of solutions of integro-differential equations for transition densities of singularly perturbed switching diffusions: rapid switching, J. Math. Anal. Appl., 238, 516-539 (1999) · Zbl 0933.45004
[5] Khasminskii, R. Z., Stochastic Stability of Differential Equations (2012), Springer-Verlag: Springer-Verlag Berlin · Zbl 1259.60058
[6] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press Boston · Zbl 0777.34002
[7] Li, X.; Gray, A.; Jiang, D.; Mao, X., Sufficient and necessary conditions of stochastic permanence and extinction for stochastic logistic populations under regime switching, J. Math. Anal. Appl., 376, 11-28 (2011) · Zbl 1205.92058
[8] Liu, M.; Wang, K., Persistence and extinction in stochastic non-autonomous logistic systems, J. Math. Anal. Appl., 375, 443-457 (2011) · Zbl 1214.34045
[9] Liu, M.; Wang, K., Asymptotic properties and simulations of a stochastic logistic model under regime switching II, Math. Comput. Modelling, 55, 405-418 (2012) · Zbl 1255.60129
[10] Luo, Q.; Mao, X., Stochastic population dynamics under regime switching, J. Math. Anal. Appl., 334, 69-84 (2007) · Zbl 1113.92052
[11] Lv, J.; Wang, K., Almost sure permanence of stochastic single species models, J. Math. Anal. Appl., 422, 675-683 (2015) · Zbl 1321.34068
[12] Mao, X., Delay population dynamics and environmental noise, Stoch. Dyn., 5, 149-162 (2005) · Zbl 1093.60033
[13] Mao, X., Stochastic Differential Equations and Applications (2008), Horwood: Horwood Chichester
[14] Mao, X.; Marion, G.; Renshaw, E., Environmental Brownian noise suppresses explosions in population dynamics, Stochastic Process. Appl., 97, 95-110 (2002) · Zbl 1058.60046
[15] Mao, X.; Marion, G.; Renshaw, E., Asymptotic behavior of the stochastic Lotka-Volterra model, J. Math. Anal. Appl., 287, 141-156 (2003) · Zbl 1048.92027
[16] Mao, X.; Yuan, C., Stochastic Differential Equations with Markovian Switching (2006), Imperial College Press: Imperial College Press London · Zbl 1126.60002
[17] Murray, J. D., Mathematical Biology. I. An Introduction (2002), Springer-Verlag: Springer-Verlag New York
[18] Slatkin, M., The dynamics of a population in a Markovian environment, Ecology, 59, 249-256 (1978)
[19] Takeuchi, Y.; Du, N. H.; Hieu, N. T.; Sato, K., Evolution of predator-prey systems described by a Lotka-Volterra equation under random environment, J. Math. Anal. Appl., 323, 938-957 (2006) · Zbl 1113.34042
[20] Wu, F.; Xu, Y., Stochastic Lotka-Volterra population dynamics with infinite delay, SIAM J. Appl. Math., 70, 641-657 (2009) · Zbl 1197.34164
[21] Yin, G.; Zhu, C., Asymptotic properties of hybrid diffusion systems, SIAM J. Control Optim., 46, 1155-1179 (2007) · Zbl 1140.93045
[22] Yin, G.; Zhu, C., Hybrid Switching Diffusions Properties and Applications (2009), Springer-Verlag: Springer-Verlag New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.